Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took Parilac for high prolactine level earlier. Got period at the age og 52. What is the problem?

I suffered all my adult life from High Prolactine levels and took Parilac tablets had no problem getting pregnant with the tablets have stopped taking parilac now since becoming 50 years old - periods appeared again. - my question is : is this condition hereditary as my 20 year old daughter is on the pill and stopped taking it for a while and has now not had a period for 6 months. - I wiould be gratefull if you could reply
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Welcome to HCM,
Your period is not because , you have stopped Parilac. There are several other causes for bleeding at this age. i would highly recommend you to go and see the Gynecologist. You will expect her to do your internal examination, pelvic scan, blood investigations, PAP test and endometrial Biopsy if indicated.
There are several reasons for high prolactin level . usually it is not hereditary. Your daughter must go for investigation for other hormonal levels, specially Thyroid hormones, X-ray skull, CT scan or MRI to rule out prolactinoma or Pitutary tumor. There are also several drugs which can cause high level of prolactin. Normal prolactin level is important for regular ovulation, period and fertility, so your daughter must take regular treatment.
Hope i have answered your query.
Dr Hamdani
Answered: Thu, 14 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor